High Wind, Guadalupe Mountains of Culberson County
- When
- May 4, 12:51 AM MST to 1:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
Gusty, northeast winds affected Guadalupe Pass behind a strong cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Gusty, northeast winds affected Guadalupe Pass behind a strong cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 3, 10:17 PM MST, 2 hours 34 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1217 AM CDT Thu May 4 2017
.DISCUSSION...
See 06Z aviation discussion below.
&&
.AVIATION...
The next few hours will be gusty behind a resurgence of cold air
moving through the area at TAF issuance. Winds will diminish by
09Z and remain light and northerly the remainder of the TAF
period. VFR conditions will remain the next 24 hours.
Hennig
&&
.PREV DISCUSSION... /issued 107 PM CDT Wed May 3 2017/
DISCUSSION...
Cold front currently heading into the Big Bend with gusty
northerly winds and cooler temperatures behind it. Clear skies
with below normal temperatures are expected tonight as a surge of
higher pressure builds into the region. This cool surge will
funnel strong northeast winds through Guadalupe Pass overnight.
A High Wind Warning has been issued for the Pass tonight.
Dry with below normal temperatures are expected Thursday due to
cyclonic northwest flow aloft behind a strong and slow moving
upper level storm system tracking through the Mississippi and Ohio
Valleys.
Friday and Saturday will also be quiet days but warmer as an
upper level ridge moves toward and over the forecast area.
It looks like unsettled weather will finally return to the
forecast area beginning Sunday and continuing through at least
next Tuesday as a large and slow moving upper level storm system
spins across the desert southwest and southern Rockies. This upper
system will send disturbances into the region ahead of it and
interact with the dryline to bring the threat of strong to severe
thunderstorms to the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 51 85 55 89 / 0 0 0 0
Carlsbad 50 88 55 93 / 0 0 0 0
Dryden 54 89 58 89 / 0 0 0 0
Fort Stockton 53 87 59 91 / 0 0 0 0
Guadalupe Pass 54 82 59 85 / 0 0 0 0
Hobbs 48 82 53 88 / 0 0 0 0
Marfa 46 82 46 86 / 0 0 0 0
Midland Intl Airport 52 85 57 89 / 0 0 0 0
Odessa 52 84 57 89 / 0 0 0 0
Wink 50 88 57 92 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 3 AM MDT Thursday for Guadalupe
Mountains.
&&
99/99/10Hazardous Weather Outlook National Weather Service Midland/Odessa TX 110 PM CDT Wed May 3 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 110 PM CDT Wed May 3 2017 /1210 PM MDT Wed May 3 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT High wind conditions are expected through the Guadalupe Pass this evening. A High Wind Warning is in effect. High profile vehicles should use caution. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692769.